Drought, Archer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Drought persisted and remained largely unchanged through the month of August as hot temperatures and only sporadic rainfall were observed. Slight improvement was seen across portions of western north Texas with the removal of severe drought towards the end of the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought persisted and remained largely unchanged through the month of August as hot temperatures and only sporadic rainfall were observed. Slight improvement was seen across portions of western north Texas with the removal of severe drought towards the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 31, 9:49 PM CST, 2 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1049 PM CDT Sun Jul 31 2022 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 206 PM CDT Sun Jul 31 2022 Some light rain continues to move east across portions of the area this afternoon. With daytime heating could see a few stronger storms develop that may linger into this evening. Severe storms currently appear unlikely. Most models show a weak mid-level disturbance moving across the area overnight and although lower level waa is not as significant as last night some shower and thunderstorm potential does exist. Have gone ahead and expanded some low pops across much of the area tonight to account for this potential. Do anticipate that this precip, should there be some, will exit to the east Monday morning with south to southwest winds picking up and temperatures responding by climbing into the 90s, with a couple of areas, north central and southwest, climbing over 100 degrees tomorrow afternoon. This trend will likely continue through much of the upcoming week. && .LONG TERM... (Monday night through next Saturday) Issued at 249 PM CDT Sun Jul 31 2022 Clearing conditions will continue, and clear skies and warming temperatures will continue through midweek, where we will see the return of 100s across the region on Wednesday. The upper level ridge that has been over the southwestern CONUS will gradually expand eastward and be a driving influence on the calm weather across Oklahoma and western north Texas. And upper level trough will move across the US/Canada border through the middle of the week, which will bring a fairly weak cold front down to the Oklahoma/Kansas border. While the cold front likely won't make it into northern Oklahoma, an associated shortwave aloft will move along the periphery of the ridge, bringing likely some cloudy skies and some precipitation chances in far northern Oklahoma late Wednesday into Thursday. Aside from that small variation, models/ensembles indicate clear skies and warm temperatures will continue through the next week. Zwink && .AVIATION... (06Z TAFS) Issued at 1044 PM CDT Sun Jul 31 2022 Still expect some brief LLWS over a few of the terminals late tonight and early Monday morning. Showers and storms continue to dissipate across the far western TX panhandle. We'll be left with mid to high cloud debris overnight. Winds will increase from the south to around 10-13 kt tomorrow afternoon with slightly higher gusts and then decrease around sunset. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 76 96 78 101 / 20 10 0 0 Hobart OK 79 100 79 103 / 20 10 0 0 Wichita Falls TX 80 102 80 104 / 20 10 0 0 Gage OK 71 99 76 102 / 20 0 0 0 Ponca City OK 74 98 75 101 / 10 10 0 0 Durant OK 77 96 77 100 / 20 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....50 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 736 PM CDT Sun Jul 31 2022 OKZ004>048-050>052-TXZ083>090-020045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 736 PM CDT Sun Jul 31 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a slight chance of isolated thunderstorms this evening across much of the area. Locally heavy rainfall could accompany them. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... A few thunderstorms are possible Monday morning across parts of southeastern Oklahoma. Low storm chances return to northern Oklahoma Wednesday night. .Excessive Heat... Triple digit temperatures with heat index values near 105 are possible across most of the area Tuesday afternoon through Thursday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
730 PM CDT Sun Jul 31 2022
OKZ014-010115-
Roger Mills OK-
730 PM CDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of northwestern Roger
Mills County through 815 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Durham, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 10000 3590 9996 3590 9982 3571 9980
3571 10000
TIME...MOT...LOC 0030Z 265DEG 17KT 3581 10003
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
903 PM CDT Sun Jul 31 2022
OKZ009-014-010245-
Roger Mills OK-Ellis OK-
903 PM CDT Sun Jul 31 2022
...A strong thunderstorm will impact portions of southwestern Ellis
and northwestern Roger Mills Counties through 945 PM CDT...
At 903 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Lake Marvin, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3599 10000 3601 9991 3576 9990 3577 10000
TIME...MOT...LOC 0203Z 260DEG 7KT 3589 10005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
03The national radar mosaic for the moment the first event began.
8 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054984, 1054985, 1054986, 1054987, 1054988, 1054989, 1054990, 1054991.